Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Goodland, KS

June 19, 2013Gove County, Kansas

NWS Goodland, KS issued this flash flood warning at Jun 19, 2013, 1:26 AM CDT for Gove County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 1:26 AM CDT (06:26 UTC)
Expired
Jun 19, 2013, 6:30 AM CDT
In force
5 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Gove County, KS

The radar

The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WGUS53 KGLD 190626
FFWGLD
KSC063-191130-
/O.NEW.KGLD.FF.W.0009.130619T0626Z-130619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
126 AM CDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GOVE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 630 AM CDT

* AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES RAINFALL OF 2 TO 4 INCHES OVER PLUM   
  CREEK AND SMOKY HILL RIVER. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF PLUM 
CREEK AND THE SMOKY HILL RIVER ALONG WITH OTHER SMALL CREEKS 
...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND 
STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3869 10016 3871 10074 3891 10067 3891 10017

$$

BULLER
2 follow-up statements
205 
WGUS73 KGLD 191010
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
510 AM CDT WED JUN 19 2013

KSC063-191130-
/O.CON.KGLD.FF.W.0009.000000T0000Z-130619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
510 AM CDT WED JUN 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN GOVE COUNTY
UNTIL 630 AM CDT...

AT 508 AM CDT...LIGHT RAINFALL WAS OCCURRING NEAR THE AREA. 
HOWEVER...DUE TO THE LARGE AMOUNT OF RAINFALL THAT OCCURRED EARLIER 
TONIGHT...EXCESSIVE RUNOFF AND FLASH FLOODING COULD STILL BE 
ONGOING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3869 10016 3871 10074 3891 10067 3891 10017

$$

BULLER
526 
WGUS73 KGLD 191122
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
522 AM MDT WED JUN 19 2013

KSC063-191137-
/O.EXP.KGLD.FF.W.0009.000000T0000Z-130619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
622 AM CDT WED JUN 19 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN GOVE
COUNTY WILL BE ALLOWED TO EXPIRE AT 530 AM MDT/630 AM CDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3869 10016 3871 10074 3891 10067 3891 10017

$$

BULLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:39 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 19, 12:39 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1139 PM MDT TUE JUN 18 2013

.UPDATE...
ISSUED AT 858 PM MDT TUE JUN 18 2013

UPDATED FORECAST FOR TONIGHT BASED ON RADAR TRENDS. LINE OF STORMS
HAS STRENGTHENED AS IT MOVED INTO NORTHWEST KANSAS...WITH GUSTS
NEAR 60 MPH AND HEAVY RAINFALL. MODELS SHOW THE LIFT DECLINING
FURTHER EAST OF THE STORMS AS THE EVENING PROGRESSES...SO WILL
HAVE PRECIP. CHANCES DECLINE DURING THE OVERNIGHT HOURS. MODELS
STILL HINTING AT SOME STORMS REDEVELOPING OVERNIGHT OVER THE
SOUTHERN PART OF THE AREA. LOOKING WEST THERE ARE STILL SOME RADAR
RETURNS FROM SCATTERED STORMS IN CENTRAL COLORADO SO WILL KEEP THE
CHANCES GOING OVER THE SOUTHERN PART OF THE AREA WHERE LIFT WILL BE
BEST.

.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY)
ISSUED AT 229 PM MDT TUE JUN 18 2013

UNCERTAINTIES MAINLY REVOLVE AROUND THUNDERSTORM DEVELOPMENT AND
EVENTUAL COVERAGE THIS EVENING AND OVERNIGHT. THUNDERSTORM CLUSTERS
WHICH DEVELOPED ACROSS NORTON AND GRAHAM COUNTIES EARLY THIS
AFTERNOON FORMED ON A LINGERING SURFACE CONVERGENT ZONE WHICH RAN
FROM NORTHEAST OF MCCOOK TO NORTON AND THEN EAST ALONG HIGHWAY
36...LIKELY LEFT OVER FROM OVERNIGHT CONVECTION. CURRENT THINKING IS
THESE STORMS WILL CONTINUE TO BUBBLE FOR A COUPLE MORE HOURS BEFORE
SHIFTING INTO NORTH CENTRAL KANSAS.

NEXT ROUND OF STORMS IS CURRENTLY DEVELOPING JUST EAST OF DENVER AND
WILL PROGRESS SLOWLY EAST INTO THE PLAINS THROUGH THIS EVENING. MEAN
WINDS ALOFT ARE NOT THAT STRONG...ABOUT 15 KTS...SO STORMS MAY TAKE
THEIR TIME GETTING INTO OUR COLORADO COUNTIES.  ANY STORMS WHICH
MAKE IT WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW AND LARGE
HAIL. STRONGER WINDS AT 300 MB WORKING ACROSS SOUTHERN COLORADO MAY
HELP THE STORMS SOUTH OF I-70 SURVIVE LONGER AND MAINTAIN THEIR
STRENGTH THIS EVENING AS THEY WORK TOWARD THE KANSAS BORDER.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 229 PM MDT TUE JUN 18 2013

UPPER FLOW WILL BE SOUTHWEST THROUGH FRIDAY. A SURFACE TROUGH WILL
BE OVER EASTERN COLORADO WEDNESDAY NIGHT AND WILL MOVE SLOWLY EAST
INTO CENTRAL KANSAS BY FRIDAY.

A SURFACE TROUGH CONTINUES OVER EASTERN COLORADO AND A WEAK IMPULSE
MOVES THROUGH THE FLOW BUT H8-7 LAYER MEAN MOISTURE IS DRY AND
TRENDING DRIER THROUGH WEDNESDAY NIGHT. IN ADDITION, H7 TEMPERATURES
WARM TO 14 C. FOR THESE REASONS HAVE DECIDED TO PULL SLIGHT CHANCE
POPS FOR WEDNESDAY NIGHT. THE DRY AND WARM CONDITIONS AT MID LEVELS
CONTINUE OVER NORTHWEST KANSAS THURSDAY/THURSDAY NIGHT WHICH SHOULD MAKE
IF DIFFICULT FOR ANY STORMS TO DEVELOP NEAR THE TROUGH ACROSS THE
SOUTHEAST FA. PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE EASTERN ZONES FRIDAY AFTERNOON WHERE MOISTURE IS
MARGINALLY BETTER.

MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S WITH 70 IN THE
FAR EAST ZONES.  850 TEMPERATURES AROUND 30 TO 33 DEGREES WILL
SUPPORT MAX TEMPERATURES NEARING 100 DEGREES THURSDAY AND FRIDAY.

IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY)...

UPPER FLOW WILL REMAIN SOUTHWEST THROUGH MONDAY BECOMING ZONAL ON TUESDAY.
A SURFACE TROUGH WILL BE OVER EASTERN COLORADO THROUGH MONDAY AND
THEN SHIFT EAST TOWARD CENTRAL KANSAS TUESDAY. SEVERAL IMPULSES COME
THROUGH THE FLOW PROVIDING SOME POTENTIAL FOR THUNDERSTORM
DEVELOPMENT. HOWEVER, MID LEVEL TEMPERATURES ARE VERY WARM 15-17
DEGREES C EXCEPT FOR SUNDAY NIGHT. DUE TO THIS SUNDAY/SUNDAY NIGHT
WILL HAVE THE BEST CHANCE FOR PRECIPITATION. SATURDAY AND MONDAY
WILL ONLY HAVE SLIGHT CHANCES. FRIDAY NIGHT AND TUESDAY SHOULD BE
DRY.

MAX TEMPERATURES WILL RANGE FROM THE MID TO UPPER 90S. MIN
TEMPERATURES WILL RANGE FROM THE MID 60S ACROSS MOST OF THE FA TO
AROUND 70 IN THE EAST.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY)
ISSUED AT 229 PM MDT TUE JUN 18 2013

UNCERTAINTIES MAINLY REVOLVE AROUND THUNDERSTORM DEVELOPMENT AND
EVENTUAL COVERAGE THIS EVENING AND OVERNIGHT. THUNDERSTORM CLUSTERS
WHICH DEVELOPED ACROSS NORTON AND GRAHAM COUNTIES EARLY THIS
AFTERNOON FORMED ON A LINGERING SURFACE CONVERGENT ZONE WHICH RAN
FROM NORTHEAST OF MCCOOK TO NORTON AND THEN EAST ALONG HIGHWAY
36...LIKELY LEFT OVER FROM OVERNIGHT CONVECTION. CURRENT THINKING IS
THESE STORMS WILL CONTINUE TO BUBBLE FOR A COUPLE MORE HOURS BEFORE
SHIFTING INTO NORTH CENTRAL KANSAS.

NEXT ROUND OF STORMS IS CURRENTLY DEVELOPING JUST EAST OF DENVER AND
WILL PROGRESS SLOWLY EAST INTO THE PLAINS THROUGH THIS EVENING. MEAN
WINDS ALOFT ARE NOT THAT STRONG...ABOUT 15 KTS...SO STORMS MAY TAKE
THEIR TIME GETTING INTO OUR COLORADO COUNTIES.  ANY STORMS WHICH
MAKE IT WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW AND LARGE
HAIL. STRONGER WINDS AT 300 MB WORKING ACROSS SOUTHERN COLORADO MAY
HELP THE STORMS SOUTH OF I-70 SURVIVE LONGER AND MAINTAIN THEIR
STRENGTH THIS EVENING AS THEY WORK TOWARD THE KANSAS BORDER.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 229 PM MDT TUE JUN 18 2013

UPPER FLOW WILL BE SOUTHWEST THROUGH FRIDAY. A SURFACE TROUGH WILL
BE OVER EASTERN COLORADO WEDNESDAY NIGHT AND WILL MOVE SLOWLY EAST
INTO CENTRAL KANSAS BY FRIDAY.

A SURFACE TROUGH CONTINUES OVER EASTERN COLORADO AND A WEAK IMPULSE
MOVES THROUGH THE FLOW BUT H8-7 LAYER MEAN MOISTURE IS DRY AND
TRENDING DRIER THROUGH WEDNESDAY NIGHT. IN ADDITION, H7 TEMPERATURES
WARM TO 14 C. FOR THESE REASONS HAVE DECIDED TO PULL SLIGHT CHANCE
POPS FOR WEDNESDAY NIGHT. THE DRY AND WARM CONDITIONS AT MID LEVELS
CONTINUE OVER NORTHWEST KANSAS THURSDAY/THURSDAY NIGHT WHICH SHOULD MAKE
IF DIFFICULT FOR ANY STORMS TO DEVELOP NEAR THE TROUGH ACROSS THE
SOUTHEAST FA. PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE EASTERN ZONES FRIDAY AFTERNOON WHERE MOISTURE IS
MARGINALLY BETTER.

MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S WITH 70 IN THE
FAR EAST ZONES.  850 TEMPERATURES AROUND 30 TO 33 DEGREES WILL
SUPPORT MAX TEMPERATURES NEARING 100 DEGREES THURSDAY AND FRIDAY.

IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY)...

UPPER FLOW WILL REMAIN SOUTHWEST THROUGH MONDAY BECOMING ZONAL ON TUESDAY.
A SURFACE TROUGH WILL BE OVER EASTERN COLORADO THROUGH MONDAY AND
THEN SHIFT EAST TOWARD CENTRAL KANSAS TUESDAY. SEVERAL IMPULSES COME
THROUGH THE FLOW PROVIDING SOME POTENTIAL FOR THUNDERSTORM
DEVELOPMENT. HOWEVER, MID LEVEL TEMPERATURES ARE VERY WARM 15-17
DEGREES C EXCEPT FOR SUNDAY NIGHT. DUE TO THIS SUNDAY/SUNDAY NIGHT
WILL HAVE THE BEST CHANCE FOR PRECIPITATION. SATURDAY AND MONDAY
WILL ONLY HAVE SLIGHT CHANCES. FRIDAY NIGHT AND TUESDAY SHOULD BE
DRY.

MAX TEMPERATURES WILL RANGE FROM THE MID TO UPPER 90S. MIN
TEMPERATURES WILL RANGE FROM THE MID 60S ACROSS MOST OF THE FA TO
AROUND 70 IN THE EAST.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1131 PM MDT TUE JUN 18 2013

MVFR TO VFR CONDITIONS FORECAST FOR THE 6Z TAFS. RATHER
COMPLICATED WEATHER PATTERN OVERNIGHT DUE TO VARIOUS OUTFLOW
BOUNDARIES ALONG WITH LINGERING ELEVATED INSTABILITY.  MESOSCALE STORM
COMPLEX SHOULD BE EAST OF KGLD BY THE START OF THE TAFS...WITH
ISOLATED TO SCATTERED STORM COVERAGE BEHIND THE COMPLEX INTO THE
OVERNIGHT HOURS. THE STORM ACTIVITY SHOULD REMAIN SOUTH AND EAST
OF KMCK...ALTHOUGH A FEW STORMS MAY NEAR THE SITE. DUE TO THE
RAINFALL AND THE SOUTHEAST WINDS BRINGING IN HIGHER DEW POINTS
AROUND KGLD TONIGHT...FOG MAY DEVELOP. MOST MODELS ARE NOT
INDICATING FOG FORMING ALTHOUGH CLIMATOLOGY IS INDICATING
REDUCTIONS ARE POSSIBLE. AS SUCH WILL INCLUDE A MINOR VISIBILITY
REDUCTION FOR KGLD OVERNIGHT.

MODELS ARE PLACING LIFT OVER KMCK DURING THE MORNING...WITH THE
LIFT MOVING EAST FAIRLY QUICKLY. AT THIS TIME WILL NOT INCLUDE A
VICINITY TS IN THE TAF DUE TO LOW CONFIDENCE STORMS WILL DEVELOP
NEAR THE SITE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JTL
SHORT TERM...DLF
LONG TERM...FS
AVIATION...JTL
Hazardous weather outlook, Jun 18, 7:01 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM MDT TUE JUN 18 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
601 PM MDT TUE JUN 18 2013 /701 PM CDT TUE JUN 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE EAST ACROSS THE COLORADO PLAINS INTO THE
WESTERN PART OF THE TRI-STATE AREA THIS EVENING. SOME OF THESE
STORMS WILL PRODUCE STRONG...POSSIBLY DAMAGING WINDS AND LARGE
HAIL. STORM MOVEMENT IN COLORADO WILL GENERALLY BE EAST THROUGH
THIS EVENING BEFORE WEAKENING OVER FAR WESTERN KANSAS.
THUNDERSTORMS MAY REDEVELOP OVERNIGHT SOUTH OF HIGHWAY 24 WITH
LARGE HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG
AND EAST OF THE COLORADO BORDER. A FEW OF THESE STORMS COULD
BECOME SEVERE DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR EAST CENTRAL
COLORADO AND FAR NORTHWEST KANSAS.

JTL

In the hours before

Local storm report, Jun 18, 9:31 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            16 NW TRIBUNE           38.63N 101.96W
06/18/2013                   GREELEY            KS   LAW ENFORCEMENT

            ESTIMATED FOUR TO FIVE INCHES OF WATER FLOWING OVER THE
            ROAD AT INTERSECTION OF COUNTY ROAD K AND 12. ESTIMATED
            LOCATION BASED ON RADAR PRECIP. ESTIMATES. ENOUGH WATER
            OVER THE ROAD OFFICER HAD TO TURN AROUND.

&&

LUNDQUIST
Local storm report, Jun 18, 9:33 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             8 N SHARON SPRINGS      39.01N 101.75W
06/18/2013  E0.75 INCH       WALLACE            KS   TRAINED SPOTTER

            DIME SIZED HAIL ALONG HIGHWAY 27.

&&

ALW
Local storm report, Jun 18, 10:03 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             GOODLAND                39.35N 101.71W
06/18/2013  E0.75 INCH       SHERMAN            KS   OFFICIAL NWS OBS

            DIME SIZE HAIL DECREASED TO PEA SIZE HAIL AS IT CONTINUED
            TO FALL.

&&

ALW
Special weather statement, Jun 18, 10:26 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM CDT TUE JUN 18 2013

KSZ001-002-014-NEZ079-080-190415-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-THOMAS-
1026 PM CDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...RAWLINS
COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...
DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST
NEBRASKA...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BENKELMAN TO 15 MILES SOUTH OF BEARDSLEY TO 9 MILES NORTH OF
WINONA...MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4021 10094 3992 10074 3957 10074 3957 10072
      3924 10072 3913 10111 3914 10138 3956 10138
      4001 10164
TIME...MOT...LOC 0326Z 250DEG 28KT 3996 10146 3960 10119
          3920 10118

HUSTED
Special weather statement, Jun 19, 12:17 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1117 PM MDT TUE JUN 18 2013

KSZ029-190530-
GOVE-
1217 AM CDT WED JUN 19 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEAST GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTH OF GOVE...MOVING EAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3869 10016 3869 10053 3882 10058 3893 10016
      3888 10014 3870 10015
TIME...MOT...LOC 0517Z 249DEG 6KT 3876 10041

LUNDQUIST
Local storm report, Jun 19, 12:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1147 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             2 SW BOGUE              39.34N 99.72W
06/18/2013  E0.75 INCH       GRAHAM             KS   PUBLIC

            STARTED OUT AS PEA SIZE HAIL AND INCREASED TO DIME SIZE

0337 PM     HAIL             5 SW BOGUE              39.31N 99.75W
06/18/2013  E1.00 INCH       GRAHAM             KS   PUBLIC

            QUARTER SIZE HAIL FELL AND PILED INTO DRIFTS ALONG THE
            FENCE. 30 TO 40 MPH WINDS ESTIMATED WITH THE STORM.

0735 PM     HAIL             CHEYENNE WELLS          38.82N 102.35W
06/18/2013  E1.00 INCH       CHEYENNE           CO   TRAINED SPOTTER

            HAIL WAS COVERING THE GROUND. LASTED MAYBE FIVE MINUTES.

0745 PM     FLOOD            16 NW TRIBUNE           38.63N 101.96W
06/18/2013                   GREELEY            KS   LAW ENFORCEMENT

            ESTIMATED FOUR TO FIVE INCHES OF WATER FLOWING OVER THE
            ROAD AT INTERSECTION OF COUNTY ROAD K AND 12. ESTIMATED
            LOCATION BASED ON RADAR PRECIP. ESTIMATES. ENOUGH WATER
            OVER THE ROAD OFFICER HAD TO TURN AROUND.

0800 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
06/18/2013  M60.00 MPH       KIT CARSON         CO   ASOS

            ASOS MEASURED 60 MPH WIND GUST

0823 PM     HAIL             8 N SHARON SPRINGS      39.01N 101.75W
06/18/2013  E0.75 INCH       WALLACE            KS   TRAINED SPOTTER

            DIME SIZED HAIL ALONG HIGHWAY 27.

0856 PM     HAIL             GOODLAND                39.35N 101.71W
06/18/2013  E0.75 INCH       SHERMAN            KS   OFFICIAL NWS OBS

            DIME SIZE HAIL DECREASED TO PEA SIZE HAIL AS IT CONTINUED
            TO FALL.

&&

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:45 PM CDTSpecial Weather StatementGLDGreeley30 min
Jun 18, 7:56 PM CDTSevere Thunderstorm WarningGLDGreeley49 min
Jun 18, 8:01 PM CDTSpecial Weather StatementGLDSherman29 min
Jun 18, 8:29 PM CDTSpecial Weather StatementGLDSherman31 min
Jun 18, 8:35 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita55 min
Jun 18, 8:37 PM CDTSevere Thunderstorm WarningGLDWallace53 min
Jun 18, 8:58 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace62 min
Jun 18, 8:59 PM CDTFlash Flood WarningGLDGreeley, Wallace3 hr
Jun 18, 9:07 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Wallace53 min
Jun 18, 9:18 PM CDTFlash Flood WarningGLDLogan, Sherman, Thomas3 hr
Jun 18, 9:45 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins60 min
Jun 18, 9:57 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas48 min
Jun 18, 10:26 PM CDTSpecial Weather StatementGLDRawlins, Thomas49 min
Jun 19, 12:17 AM CDTSpecial Weather StatementGLDGove13 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.